Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 26, 2012, 5:11 PM EDT for Jennings County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2012, 5:11 PM EDT (21:11 UTC)
- Expired
- Jul 26, 2012, 5:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Indianapolis, IN
County Jennings County, IN
The radar
The Indianapolis radar (KIND), 102 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1791 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
314
WWUS83 KIND 262111
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
511 PM EDT THU JUL 26 2012
INZ071-072-262145-
JACKSON-JENNINGS-
511 PM EDT THU JUL 26 2012
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN JACKSON AND JENNINGS
COUNTIES UNTIL 545 PM EDT...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SEYMOUR...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NORTH VERNON...
VERNON...
HAYDEN...
COUNTRY SQUIRE LAKES...
BUTLERVILLE...
NEBRASKA...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3882 8585 3900 8589 3918 8544 3891 8544
3891 8553 3889 8554
TIME...MOT...LOC 2111Z 255DEG 31KT 3893 8579
$$
HOMANN/TDUDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 26, 5:07 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 26, 5:07 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 507 PM EDT THU JUL 26 2012 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 415 PM EDT THU JUL 26 2012 A WEAK COLD FRONT OVER NORTHERN INDIANA WILL MOVE SOUTH ACROSS OUR REGION TONIGHT AND DISSIPATE BY FRIDAY. ANOTHER COLD FRONT WILL MOVE SOUTH ACROSS OUR REGION FRIDAY AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES OUR WAY BY FRIDAY NIGHT. WEAK HIGH PRESSURE WILL DOMINATE OUR WEATHER OVER THE WEEKEND AS AN UPPER TROUGH MOVES TO THE GREAT LAKES TO THE NEW ENGLAND STATES. IN THE EXTENDED...MODELS MAINTAIN A STRONG UPPER RIDGE OVER THE SOUTHERN PLAINS AS A BROAD UPPER TROUGH CONTINUES OFF THE NEW ENGLAND COAST. THIS KEEPS US UNDER A NORTHWEST FLOW ALOFT AND A FEW UPPER DISTURBANCES WILL BRING LOW CHANCES OF THUNDERSTORMS. && .NEAR TERM /TONIGHT/... ISSUED AT 505 PM EDT THU JUL 26 2012 2100Z UPDATE...HEAT ADVISORY WAS CANCELLED AS CRITERIA WAS NOT CLOSE TO BEING MET AND WILL NOT BE MET FOR THE REST OF THIS EVENING. PREVIOUS DISCUSSION FOLLOWS... MAIN FOCUS WILL BE THUNDERSTORM CHANCES AND TIMING OVERNIGHT. LAPS INDICATES CAPES RUNNING FROM 500 J/KG OVER OUR NORTHWEST IN EXCESS OF 3000 J/KG ACROSS OUR SOUTHEAST. BEST THREAT OF SEVERE WILL BE ACROSS OUR FAR SOUTHEAST IN MOST UNSTABLE AIR. RAPID REFRESH SHOWS QUITE A BIT OF ACTIVITY SOUTH OF INTERSTATE 70 WITH SCATTERED ACTIVITY FARTHER NORTH PRIOR TO 06Z AND VERY LITTLE AFTER THAT. WILL CONTINUE TO KEEP EVERYTHING DRY AFTER MIDNIGHT. AS FAR AS TEMPERATURES ARE CONCERNED WENT CLOSE TO A MAV/MET BLEND. EVEN THOUGH TEMPERATURES WILL STILL BE QUITE HOT ACROSS OUR SOUTHWEST FRIDAY...LOWER DEWPOINTS SHOULD KEEP HEAT INDEX VALUES CLOSER TO 100 DEGREES FRIDAY AFTERNOON...SO WILL NOT ISSUE A HEAT ADVISORY AT THIS TIME. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... ISSUED AT 415 PM EDT THU JUL 26 2012 MODELS INDICATE ANOTHER ROUND OF PRECIP POSSIBLE FRIDAY AFTERNOON AS ANOTHER COLD FRONT MOVES INTO OUR REGION AND AN UPPER LEVEL DISTURBANCE MOVES OUR WAY BY FRIDAY EVENING. THE DEEPEST MOISTURE WILL BE ACROSS OUR EAST AND SPC ALL BUT FAR WESTERN INDIANA UNDER A SLIGHT RISK OF SEVERE WEATHER FRIDAY. THIS MAY BE A LITTLE TOO FAR WEST. MY CONFIDENCE THAT ANYTHING WILL OCCUR THERE AT ALL IS QUITE LOW AS DEWPOINTS WILL NOT BE AS HIGH AS TODAY. FOR NOW WILL MENTION RAIN CHANCES CLOSE TO 50 PERCENT FAR EAST TO 20 PERCENT WEST HALF FRIDAY AFTERNOON. MOST OF THIS SHOULD OCCUR FRIDAY AFTERNOON. FRIDAY NIGHT THROUGH SUNDAY WILL BE DRY AS HIGH PRESSURE BUILDS INTO THE GREAT LAKES. CONCERNING TEMPERATURES HAVE TRENDED CLOSE TO MET MAX TEMPERATURES FRIDAY AND SATURDAY AS GFS MODEL CONTINUES TO HAVE A VERY COOL BIAS SO FAR THIS HOT DRY SUMMER. SUNDAY SHOULD BE A FEW DEGREES WARMER THAN SATURDAY AS HIGH PRESSURE MOVES TO THE EAST AND A LIGHT SOUTHERLY FLOW DEVELOPS. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ISSUED AT 415 PM EDT THU JUL 26 2012 MODELS ARE IN DECENT AGREEMENT IN THE LONG TERM...SO GENERALLY STUCK WITH ALLBLEND INITIALIZATION. FORECAST AREA WILL REMAIN IN NORTHWEST FLOW ALOFT THROUGH MUCH OF THE PERIOD...WITH THE UPPER HIGH OFF TO OUR WEST. THIS SETS THE STAGE FOR POSSIBLE THUNDERSTORMS WITH VARIOUS UPPER WAVES IN THE FLOW. HOWEVER TIMING AND EXTENT OF THE WAVES AND THUS THE STORMS IS VERY UNCERTAIN...SO LEFT POPS AT OR BELOW 30 PERCENT THROUGH THE PERIOD. BUMPED UP HIGHS TEMPERATURES FROM ALLBLEND DUE TO CONTINUING EFFECTS OF THE DROUGHT. && .AVIATION /DISCUSSION FOR THE 261800Z TAFS/... ISSUED AT 423 PM EDT THU JUL 26 2012 2030Z UPDATE...ONLY A FEW MINOR COSMETIC CHANGES NEEDED AT THIS TIME...MAINLY TO SLIGHTLY ADJUST TIMING. PREVIOUS DISCUSSION FOLLOWS... OUTSIDE OF CONVECTION...EXPECT MAINLY VFR CONDITIONS THROUGH THE PERIOD. TIMING AND COVERAGE OF CONVECTION REMAINS PROBLEMATIC AS NUMEROUS BOUNDARIES AND WEAK UPPER IMPULSES REMAIN AHEAD OF THE MAIN COLD FRONT. MID AND HIGH CLOUDS REMAIN THICK...BUT SOME THIN SPOTS ARE DEVELOPING. STILL EXPECT MORE WIDESPREAD CONVECTION TO FIRE THIS AFTERNOON...AND LATEST MODEL FORECASTS HAVE BULK OF CONVECTION GONE BY 00Z. WILL END CONVECTION A BIT EARLIER THIS FORECAST. OUTSIDE OF THE CONVECTION WINDS WILL VARY BETWEEN SOUTHWEST AND NORTHWEST. OVERNIGHT VFR CONDITIONS ARE LIKELY WITH SCATTERED TO BROKEN MID AND HIGH CLOUDS. IF ANY SITE DOES RECEIVE RAINFALL TODAY FOG WILL BE POSSIBLE...BUT RIGHT NOW IT IS TOO UNCERTAIN TO MENTION. WINDS WILL BECOME LIGHT. ANOTHER FRONT COULD BRING ADDITIONAL SCATTERED STORMS FRIDAY AFTERNOON. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JH NEAR TERM...JH/SMF SHORT TERM...JH LONG TERM....50 AVIATION...50/SMF
Hazardous weather outlook, Jul 26, 4:32 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 432 PM EDT THU JUL 26 2012 INZ021-030-031-037>042-046>049-054>056-272045- CARROLL-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY- 432 PM EDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SLIGHT RISK OF SEVERE STORMS. HAZARDS: DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. TIMING: EARLY EVENING HOURS. DISCUSSION: SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THESE STORMS AS A COLD FRONT DROPS SOUTHEAST ACROSS CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AT FRIDAY AFTERNOON AND AGAIN SUNDAY NIGHT THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER FRIDAY AFTERNOON WITH DAMAGING WINDS BEING THE MAIN THREAT. DISCUSSION: ANOTHER COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA ON FRIDAY WHICH SHOULD RESULT IN SCATTERED THUNDERSTORMS. THIS FRONT WILL STALL ACROSS THE TENNESSEE VALLEY SATURDAY BEFORE RETURNING NORTHEAST AS A WARM FRONT EARLY NEXT WEEK. THIS FRONT ALONG WITH UPPER DISTURBANCES IN FAST NORTHWEST FLOW ALOFT WILL BRING A CHANCE OF THUNDERSTORMS TO CENTRAL INDIANA AT TIMES SUNDAY NIGHT THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN FRIDAY AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-036-043>045-272045- WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM- 432 PM EDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SLIGHT RISK OF SEVERE STORMS. HAZARDS: DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. TIMING: EARLY EVENING HOURS. DISCUSSION: NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND THROUGH THE EVENING. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THESE STORMS AS A COLD FRONT DROPS SOUTHEAST ACROSS CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AT TIMES FRIDAY AND AGAIN SUNDAY NIGHT THROUGH WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THEN. DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA ON FRIDAY WHICH SHOULD RESULT IN ISOLATED THUNDERSTORMS. THIS FRONT WILL STALL ACROSS THE TENNESSEE VALLEY SATURDAY BEFORE RETURNING NORTHEAST AS A WARM FRONT EARLY NEXT WEEK. THIS FRONT ALONG WITH UPPER DISTURBANCES IN FAST NORTHWEST FLOW ALOFT WILL BRING A CHANCE OF THUNDERSTORMS TO CENTRAL INDIANA AT TIMES SUNDAY NIGHT THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ057-062>065-069>072-272045- RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON- JENNINGS- 432 PM EDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SLIGHT RISK OF SEVERE STORMS ALONG WITH HEAT. HAZARDS: DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. LATE AFTERNOON HEAT INDICES UP TO 105 DEGREES. TIMING: THIS EVENING. DISCUSSION: NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THESE STORMS AS A COLD FRONT DROPS SOUTHEAST ACROSS CENTRAL INDIANA. A HEAT ADVISORY IS IN EFFECT UNTIL 8 PM AS HEAT INDEX VALUES UP TO 105 DEGREES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND AGAIN SUNDAY NIGHT THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON WITH DAMAGING WINDS BEING THE MAIN THREAT. DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA ON FRIDAY WHICH SHOULD RESULT IN ISOLATED THUNDERSTORMS. THIS FRONT WILL STALL ACROSS THE TENNESSEE VALLEY SATURDAY BEFORE RETURNING NORTHEAST AS A WARM FRONT EARLY NEXT WEEK. THIS FRONT ALONG WITH UPPER DISTURBANCES IN FAST NORTHWEST FLOW ALOFT WILL BRING A CHANCE OF THUNDERSTORMS TO CENTRAL INDIANA AT TIMES SUNDAY NIGHT THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING AND AGAIN FRIDAY AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>053-060-061-067-068-272045- VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS- 432 PM EDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SLIGHT RISK OF SEVERE STORMS ALONG WITH HEAT. HAZARDS: DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. AFTERNOON INDICES AROUND 105 DEGREES. TIMING: AFTERNOON AND EARLY EVENING HOURS. DISCUSSION: NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND THROUGH THE EVENING. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THESE STORMS AS A COLD FRONT DROPS SOUTHEAST ACROSS CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AT TIMES FRIDAY AND AGAIN SUNDAY NIGHT THROUGH WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THEN. DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA ON FRIDAY WHICH SHOULD RESULT IN ISOLATED THUNDERSTORMS. THIS FRONT WILL STALL ACROSS THE TENNESSEE VALLEY SATURDAY BEFORE RETURNING NORTHEAST AS A WARM FRONT EARLY NEXT WEEK. THIS FRONT ALONG WITH UPPER DISTURBANCES IN FAST NORTHWEST FLOW ALOFT WILL BRING A CHANCE OF THUNDERSTORMS TO CENTRAL INDIANA AT TIMES SUNDAY NIGHT THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EVENING HOURS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
In the hours before
Special weather statement, Jul 26, 5:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
511 PM EDT THU JUL 26 2012
INZ071-072-262145-
JACKSON-JENNINGS-
511 PM EDT THU JUL 26 2012
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN JACKSON AND JENNINGS
COUNTIES UNTIL 545 PM EDT...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SEYMOUR...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NORTH VERNON...
VERNON...
HAYDEN...
COUNTRY SQUIRE LAKES...
BUTLERVILLE...
NEBRASKA...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3882 8585 3900 8589 3918 8544 3891 8544
3891 8553 3889 8554
TIME...MOT...LOC 2111Z 255DEG 31KT 3893 8579
HOMANN/TDUDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:58 AM EDT | Heat Advisory | IND | Bartholomew, Brown, Clay, Daviess, Decatur, Greene and 10 more | 14 hr |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.